I had a heart attack and quad bypass 18 years ago, and recovered completely. 5 weeks ago I had a mild heart attack and received a stent in the one veinous graft (the 3 arterial grafts were perfectly clear). I have been placed on plavix and 6.25mg 2x/day of carvedilol - and the side effects of carvedilol is my concern.
First is the feeling of lightheadedness, which was severe at first, but still remains. More troubling is that I just began a cardiac rehab program, and did a treadmill workout at a speed/incline/duration (30 minutes) that I have been doing for years - so I know what my response should be. Normally, my heart rate would be around 130-135, and the coreg (presumably) kept it down around 115-120. I felt fine, and was encouraged - but afterwards, I felt extremely fatigued for the rest of the day, and had a great deal of soreness in my legs. This never happens - in the past, even if I didn't exercise for a month, this type of aerobic workout would not cause recovery problems, and never leg pain. OTOH, this type of recovery problem has been very common for me over the last 5 years when doing ANAEROBIC exercise, such as windsurfing. So I am guessing that the coreg transformed what would normally be an aerobic workout into an anaerobic one.
My concern is that this situation will persist, and levels of exercise that used to be easy to recover from will result in so much fatigue and pain that they will no longer be worth doing. SO my FIRST QUESTION is: Is this type of recovery problem to be expected as a side effect of coreg, and can I expect this side effect to decrease over time or not?
A few days ago my cardiologist said test showed I incurred no damage during the recent attack. In view of this, my SECOND QUESTION is: If I am in no worse shape than before the latest "attack", why do I need a beta blocker?